Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 11, 2018, 5:47 PM EDT for Butts County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 11, 2018, 6:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Butts County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WWUS82 KFFC 112147
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT MON JUN 11 2018
GAZ057-058-112215-
Butts GA-Henry GA-
547 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS AND SOUTHEASTERN HENRY
COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT...a strong thunderstorm was over McKibben, or near
Jackson. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jackson, Locust Grove, Flovilla, Jenkinsburg, McKibben, Indian
Springs State Park, Fincherville and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3347 8397 3323 8383 3320 8397 3320 8408
3326 8412 3329 8409 3330 8411 3330 8413
3332 8415 3333 8415 3334 8417
TIME...MOT...LOC 2147Z 243DEG 4KT 3329 8405
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:12 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 3:12 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Mon Jun 11 2018 .SHORT TERM /Tonight through Tuesday Night/... Main forecast concerns in the short term period are coverage of afternoon/evening convection and influence, if any, from weak wedge front/sfc ridging moving in late tonight. Afternoon convection already in progress as we've seen last few days. Coverage highest in eastcentral GA near KAHN and just outside of far NW Georgia east of KCHA. Convection complex in northern FL may have been helpful by inhibiting convection over middle GA this afternoon. Have tweaked PoPs down some there. Expect convection to be quite strong with a few likely becoming severe, lightning, damaging winds and hail up to 1 inch are the primary threats based on observed SBCAPE 2000-3000 J/kg and very weak vertical wind shear. Convection should diminish quickly after 01Z and mostly dissipated after 04Z, though isolated SHRA could linger overnight. Weak wedge front expected to move into NE Georgia by 06Z. Can't rule out weak/elevated convection developing along or behind front as hinted at by some hires guidance. Nothing too strong or widespread. Another round of TSRA likely Tuesday afternoon/evening as weak NW flow still in place though somewhat weaker than this afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Did not make any fundamental changes to the Long-Term Forecast trends with this cycle. Still looking at a diurnally favored convective cycle each day through the period. Broad, weak upper trough over the region through the work week yields to the building upper ridge over the the southern plains by this weekend and into early next week. However, with ample moisture remaining over the region, ridge does not look sufficiently dominant to stifle all afternoon/evening convection. 20 PREV LONG TERM DISCUSSION... /Issued 348 AM EDT Mon Jun 11 2018/ Guidance continues to indicate a continued moist/tropical regime through the fcst period with daily diurnally driven showers and storms. Difficult to pin point any other period of enhanced convection though some weak impulses from the north could help focus. Models are in agreement with some amplified upper ridging just west of the region for the weekend, which could limit some coverage but not thinking strong enough to suppress the overall chance of development lower than 30-40 percent. Each afternoon and evening could see a few strong to severe storms similar to what has been the story in the short term recently. Not much variation in temps either, with daytime max values mainly in the upper 80s to low 90s. Baker && .AVIATION... 18Z Update... Areas of TSRA with SCT035-040 with areas of BKN coverage this afternoon and evening, which should diminish after 02Z with greatest coverage from now through 22-23Z. Sfc winds will become E at 4-8kt after 08Z at KAHN and 10Z at Atlanta metro airports then ESE Tuesday. With this back door cold front, will also see near IFR cigs behind them which will break up after 15Z. Middle GA airports including KCSG and KMCN will only see brief period of near IFR cigs around 13-15Z. Another round of TSRA likely Tuesday afternoon and have include Prob30 at KATL after 19Z. //ATL Confidence...18Z Update... Medium on TSRA likelihood and coverage. Medium on IFR cigs Tuesday morning. High on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 68 89 / 50 40 30 50 Atlanta 70 85 70 88 / 60 50 50 50 Blairsville 63 79 64 83 / 50 50 30 50 Cartersville 68 86 69 87 / 50 50 40 50 Columbus 71 88 71 89 / 50 60 40 60 Gainesville 68 81 68 87 / 50 40 40 50 Macon 70 87 70 90 / 50 60 50 60 Rome 68 87 69 88 / 50 50 40 50 Peachtree City 69 86 69 88 / 60 60 50 60 Vidalia 72 88 72 90 / 50 70 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....20 AVIATION...SNELSON
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EDT Mon Jun 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. A few storms could be strong to severe, with the main hazards being strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 11, 5:31 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT MON JUN 11 2018
GAZ008-009-015-016-112200-
Union GA-Towns GA-White GA-Lumpkin GA-
531 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...SOUTHWESTERN
TOWNS...NORTHERN WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 600 PM
EDT...
At 531 PM EDT...a strong thunderstorm was over Vogel State Park, or
near Blairsville...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Helen, Unicoi State Park, Whitley Gap Shelter, Robertstown, Blue
Mountain Shelter, Woods Hole Shelter, Low Gap Shelter, Camp Coleman
Lake, Owltown, Vogel State Park, Track Rock, Anna Ruby Falls,
Smithgall Woods Conservation Are, Turners Corner, Blood Mountain
Shelter and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3479 8404 3490 8387 3473 8365 3457 8391
TIME...MOT...LOC 2131Z 322DEG 8KT 3479 8390
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 5:32 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT MON JUN 11 2018
GAZ105-106-108-112215-
Crisp GA-Dooly GA-Wilcox GA-
532 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...SOUTHEASTERN
DOOLY AND WESTERN WILCOX COUNTIES UNTIL 615 PM EDT...
At 532 PM EDT...a strong thunderstorm was over Vienna...moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Vienna, Pinehurst, East Crisp, Pleasant View, Richwood,
Tippettville, Tremont and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3210 8392 3222 8376 3205 8351 3186 8374
TIME...MOT...LOC 2132Z 317DEG 8KT 3211 8379
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 11, 5:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM LIGHTNING CANDLER 34.21N 83.79W
06/11/2018 HALL GA FIRE DEPT/RESCUE
A LIGHTNING STRIKE CAUSED MINOR DAMAGE TO A RESIDENCE
ON CEDAR HILL DR IN GAINSVILLE
&&
EVENT NUMBER FFC1800324
THIEMLocal storm report, Jun 11, 5:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM LIGHTNING 2 WSW FLOWERY BRANCH 34.18N 83.95W
06/11/2018 HALL GA FIRE DEPT/RESCUE
LIGHTNING STRUCK A RESIDENCE CAUSING MINOR DAMAGE ON
DEEP WOODS CT IN FLOWERY BRANCH
&&
EVENT NUMBER FFC1800325
THIEMLocal storm report, Jun 11, 5:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM LIGHTNING 1 SE MOSSY CREEK 34.53N 83.67W
06/11/2018 WHITE GA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON NEW BRIDGE RDIN WHITE
COUNTY. HEAVY DAMAGE IF NOT A TOTAL LOSS OCCURED TO THE
RESIDENCE.
&&
EVENT NUMBER FFC1800326
THIEMSpecial weather statement, Jun 11, 5:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT MON JUN 11 2018
GAZ057-058-112215-
Butts GA-Henry GA-
547 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS AND SOUTHEASTERN HENRY
COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT...a strong thunderstorm was over McKibben, or near
Jackson. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jackson, Locust Grove, Flovilla, Jenkinsburg, McKibben, Indian
Springs State Park, Fincherville and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3347 8397 3323 8383 3320 8397 3320 8408
3326 8412 3329 8409 3330 8411 3330 8413
3332 8415 3333 8415 3334 8417
TIME...MOT...LOC 2147Z 243DEG 4KT 3329 8405
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:38 AM EDT | Dense Fog Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 70 min |
| Jun 11, 1:35 PM EDT | Special Weather Statement | FFC | Barrow | 25 min |
| Jun 11, 2:02 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Walton | 28 min |
| Jun 11, 2:23 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Jun 11, 2:26 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Hall, Jackson, Morgan and 1 more | 49 min |
| Jun 11, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jun 11, 3:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Jun 11, 3:27 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jun 11, 3:33 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 27 min |
| Jun 11, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 38 min |
| Jun 11, 3:45 PM EDT | Special Weather Statement | FFC | Heard | 45 min |
| Jun 11, 3:53 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Jun 11, 3:55 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Walker | 35 min |
| Jun 11, 3:57 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 11, 4:03 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 42 min |
| Jun 11, 4:12 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jun 11, 4:16 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 29 min |
| Jun 11, 4:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 48 min |
| Jun 11, 4:31 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jun 11, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 12 min |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 33 min |
| Jun 11, 4:43 PM EDT | Special Weather Statement | FFC | Bartow | 47 min |
| Jun 11, 4:49 PM EDT | Special Weather Statement | FFC | Putnam | 41 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 36 min |
| Jun 11, 4:56 PM EDT | Special Weather Statement | FFC | Union | 34 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Jun 11, 5:01 PM EDT | Special Weather Statement | FFC | Rockdale | 44 min |
| Jun 11, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 25 min |
| Jun 11, 5:12 PM EDT | Special Weather Statement | FFC | Paulding | 48 min |
| Jun 11, 5:13 PM EDT | Special Weather Statement | FFC | Haralson | 47 min |
| Jun 11, 5:14 PM EDT | Special Weather Statement | FFC | Troup | 46 min |
| Jun 11, 5:15 PM EDT | Special Weather Statement | FFC | Taylor | 45 min |
| Jun 11, 5:27 PM EDT | Special Weather Statement | FFC | Jasper | 48 min |
| Jun 11, 5:28 PM EDT | Special Weather Statement | FFC | Jones | 47 min |
| Jun 11, 5:29 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 46 min |
| Jun 11, 5:31 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 43 min |
| Jun 11, 5:50 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jun 11, 5:57 PM EDT | Special Weather Statement | FFC | Taylor | 48 min |
| Jun 11, 6:00 PM EDT | Special Weather Statement | FFC | Haralson | 45 min |
| Jun 11, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 27 min |
| Jun 11, 6:11 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 34 min |
| Jun 11, 6:12 PM EDT | Special Weather Statement | FFC | Butts, Jones, Lamar, Monroe | 33 min |
| Jun 11, 6:18 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 42 min |
| Jun 11, 6:38 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 37 min |
| Jun 11, 6:45 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Jun 11, 6:48 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Jun 11, 7:14 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| Jun 11, 7:48 PM EDT | Special Weather Statement | FFC | Candler | 42 min |
| Jun 11, 7:49 PM EDT | Special Weather Statement | FFC | Bibb | 41 min |
| Jun 11, 7:59 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.